Butran Patch for Chronic pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

swon888
Regular Member


Date Joined Jun 2010
Total Posts : 91
   Posted 12/13/2011 11:38 PM (GMT -6)   
I have been living with Chronic Pain for most of my life and been on many medications before, some no longer work, some gave me extremely bad side effects and some, my body can no longer handle it. my doctor finally refer me to see the Pain Management doctors. the doctor at the pain management wants to start me on Butran Patch. I was wondering has anyone ever use this and how safe is it? thanks

Betsey Ross
Veteran Member


Date Joined Mar 2011
Total Posts : 1056
   Posted 12/14/2011 6:11 PM (GMT -6)   
Swon.....My doctor gave me the butran patch...they come in different strenghts...I was on the lowest dose and it didnt relieve my pain. then i was told to place 2 patches on my arm. Nothing happened,no nrelief of pain. So the butran patch wasnt for me.

Never exercise or get hot when wearing the patch...heat causes the medicine to be released faster.

It might work well for you. If it doesnt stick use transdermal tape over the patch. Dont use duct tape. The patch needs to breathe.

I hope this helps you.

Keep us posted.
Betsey
crushed lower knee and vertical fx of tibia/external fixator placed/plates and screws and tried to place big pieces of cartiledge under knee cap/tremendous pain in affected leg continously without improving/allergic to metal in left leg/leg isnt straight/ metal removed in July//then total knee replacement/straighten out leg/more phsyxical therapy/take oxycontin,flexeril,cymbalta,vicadin for BT

swon888
Regular Member


Date Joined Jun 2010
Total Posts : 91
   Posted 12/14/2011 9:56 PM (GMT -6)   
Thank you Betsy for the information. I just got my Butran patch and apply the first patch on just now. let's see how this work. I actually very sensitive to many medications, so lets this patch will give me any kind of unwanted side effects.

also, I will be taking your advice, no heavy exercise or get myself hot. I also read something about that on the internet. than again, it is kind of hard to do any exercise in this pain anyway.

Thanks again

swon888
Regular Member


Date Joined Jun 2010
Total Posts : 91
   Posted 12/15/2011 3:09 AM (GMT -6)   
It's now about 5 hours since I have the patch on. it seems to reduce my pain by a bit, but not completely. my movement is a little easier. but as for the patch and effects, just about 2 hours into the patch, i started to get really dizzy, can seem to focus. up until now, I'm still feeling the same.
i also had an episode of anxiety an hour ago where my heart is pounding and breathing hard. per my understanding, these are the known side effects of the patch. currently I'm only on the lowest dose of the Butran patch. we'll see how it is as time passes.

swon888
Regular Member


Date Joined Jun 2010
Total Posts : 91
   Posted 12/15/2011 11:00 PM (GMT -6)   
Just wanted to add my feedback to the Patch. a few hours into the patch, it seem to reduce my pain as I mention above, but over night, little more than about 12 hours, when I woke up, I was in so much pain, I can not get out of my bed, mainly pain in the upper leg and back. also, the side effects got so bad, I was so dizzy and nausea, I can not stand still. I had to remove the patch and gone back to sleep for a couple of hours. the dizziness and nausea was reduce dramatically. even on the lowest dose, I was having so much problems. anyway, hope it works for other people better.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 6:37 AM (GMT -6)
There are a total of 2,973,980 posts in 326,150 threads.
View Active Threads


Who's Online
This forum has 161228 registered members. Please welcome our newest member, lorazapora1.
352 Guest(s), 9 Registered Member(s) are currently online.  Details
Jack@, J Baxter, C_G_K, Garion, getting by, Minnesota, Floho, dsrouillard, iPoop